Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2005, 3:57 PM CDT for Vernon Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2005, 3:57 PM CDT (20:57 UTC)
- Expired
- Jun 15, 2005, 4:43 PM CDT
- In force
- 46 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1784 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 152057 SVRLCH LAC115-152200- /O.NEW.KLCH.SV.W.0063.050615T2057Z-050615T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 357 PM CDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 500 PM CDT * AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF KURTHWOOD...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... ANACOCO BY 405 PM CDT VERNON LAKE BY 415 PM CDT SLAGLE BY 430 PM CDT LEESVILLE AND ANACOCO LAKE BY 435 PM CDT NEW LLANO BY 440 PM CDT FORT POLK AND PICKERING BY 455 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3142 9318 3137 9339 3092 9340 3095 9293 $$
2 follow-up statements
000 WWUS54 KLCH 152131 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 431 PM CDT WED JUN 15 2005 LAC115-152200- /O.CON.KLCH.SV.W.0063.000000T0000Z-050615T2200Z/ VERNON LA- 431 PM CDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR VERNON PARISH... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ANACOCO..MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LEESVILLE BY 455 PM CDT NEW LLANO...PICKERING...FORT POLK AND 6 MILES EAST OF ANACOCO LAKE BY 500 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3142 9318 3137 9339 3092 9340 3095 9293 $$ MM
000 WWUS54 KLCH 152143 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 443 PM CDT WED JUN 15 2005 LAC115-152153- /O.CAN.KLCH.SV.W.0063.000000T0000Z-050615T2200Z/ VERNON LA- 443 PM CDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VERNON PARISH IS CANCELLED. THE THUNDERSTORM HAS RAPIDLY WEAKENED AND IS NO LONGER CONSIDERED A THREAT. LAT...LON 3142 9318 3137 9339 3092 9340 3095 9293 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 15, 3:30 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 PM CDT WED JUN 15 2005 .DISCUSSION... STORMS HAVE FINALLY STARTED FIRING OFF SOUTH OF A DEW POINT BOUNDARY DRAPED OVER CENTRAL LOUISIANA. SEVERAL OF THESE STORMS WILL BECOME SEVERE BEFORE EVERYTHING BEGINS TO SETTLED DOWN AFTER SUNSET. OVERNIGHT HOURS WILL SEE SKIES BECOMING MOSTLY CLEAR TOWARDS SUNRISE. TMRW AFTERNOON WILL SEE STORMS DEVELOPING AGAIN ALTHOUGH MOISTURE WILL BE A BIT MORE LIMITED. LOOKS LIKE WE ARE GOING TO SLIP INTO A TYPICAL SUMMERTIME PATTERN AS THE RIDGE ALOFT HAS WEAKEN. && .AVIATION... VFR WX...OUTSIDE OF TSTMS...STORMS THIS AFTERNOON/THIS EVENING TO PRODUCE GUSTY WINDS AND HAIL. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 94 76 91 / 30 20 10 20 KBPT 76 94 76 91 / 30 20 10 20 KAEX 72 95 72 92 / 30 20 10 30 KLFT 75 95 75 92 / 30 20 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT WED JUN 15 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 161100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY.. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
In the hours before
Local storm report, Jun 15, 3:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 S LYDIA 29.91N 91.78W
06/15/2005 0.88 INCH IBERIA LA PUBLIC
&&
ERICKSONThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:53 PM CDT | Severe Thunderstorm Warning | LCH | Iberia | 67 min |
| Jun 15, 3:46 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 59 min |
| Jun 15, 6:01 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.